Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 28, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 27, 2015, 5:00 PM MDT for Phillips County, Sedgwick County, Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 5:00 PM MDT (23:00 UTC)
- Expired
- May 27, 2015, 5:19 PM MDT
- In force
- 19 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Phillips County, CO, Sedgwick County, CO
The radar
The Goodland radar (KGLD), 163 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668
WUUS55 KBOU 272300
SVRBOU
COC095-115-280000-
/O.NEW.KBOU.SV.W.0028.150527T2300Z-150528T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
500 PM MDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PHILLIPS COUNTY IN NORTHEASTERN COLORADO...
SOUTHEASTERN SEDGWICK COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 600 PM MDT
* AT 459 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
FAIRFIELD...OR 13 MILES NORTH OF HOLYOKE...MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SIXTEEN-MILE CORNER AND AMHERST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DENVER.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4068 10242 4087 10244 4090 10205 4068 10205
TIME...MOT...LOC 2259Z 268DEG 18KT 4076 10238
HAIL...1.75IN
WIND...60MPH
$$
COOPER1 follow-up statement
101
WWUS55 KBOU 272319
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
519 PM MDT WED MAY 27 2015
COC095-115-272329-
/O.CAN.KBOU.SV.W.0028.000000T0000Z-150528T0000Z/
PHILLIPS CO-SEDGWICK CO-
519 PM MDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PHILLIPS AND
SOUTHEASTERN SEDGWICK COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4068 10242 4087 10244 4090 10205 4068 10205
TIME...MOT...LOC 2317Z 268DEG 18KT 4076 10224
$$
COOPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:42 PM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 27, 2:42 PM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 242 PM MDT WED MAY 27 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 242 PM MDT WED MAY 27 2015 CONVECTION OVER THE PLAINS HAS DEVELOPED WITH REPORTS OF SEVERE OVER FAR EASTERN COLORADO THAT WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. CLOSER TO THE FOOTHILLS STORMS WILL BRING BRIEF HEAVY RAIN WITH SMALL HAIL AND WIND GUSTS TO 40 MPH. FURTHER EAST ALONG A LINE FROM LIMON NORTH TO STERLING WILL BRING INCREASED CHANCES OF SEVERE STORMS WITH HAIL UP TO 2 INCHES...WIND GUSTS UP TO 60 MPH AND A POSSIBLE TORNADO. OVERNIGHT THE SURFACE TROUGH WILL MOVE SOUTHEAST BRINGING SUBSIDENCE IN HELPING TO STABILIZE CONVECTION. FOR THURSDAY THE UPPER LEVEL TROUGH WILL MOVE SOUTH INTO COLORADO KEEPING MOISTURE LEVELS HIGH OVER THE PLAINS. WITH TEMPERATURES PROGGED TO BE 1 TO 2 DEGREES HIGHER TOMORROW INSTABILITY WILL ONCE AGAIN BE HIGH ENOUGH TO AID IN THE DEVELOPMENT OF AFTERNOON CONVECTION. MAIN THREATS WILL BE GUSTY WINDS AND LARGE HAIL OVER THE PLAINS BY THE AFTERNOON. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 242 PM MDT WED MAY 27 2015 COLD FRONT WILL DROP ACROSS NORTHEASTERN COLORADO FRIDAY MORNING. LATEST MODEL RUNS ARE PUTTING MORE EMPHASIS ON THE LEADING PART OF THIS SHORTWAVE TROUGH THAT COMES THROUGH THURSDAY EVENING...TAKING THE EDGE OFF OF THE LIFT FOR FRIDAY AS THE LOW LEVEL TEMPERATURE GRADIENT WILL ALREADY BE THROUGH. THE SHIFT TO NORTHEAST WINDS IS ALSO OUT OF PHASE WITH THE BEST MOISTURE...NOT COMING UNTIL LATE IN THE DAY. IT STILL LOOKS WET WITH THE AIRMASS SATURATING EVENTUALLY AND NEUTRAL STABILITY BY FRIDAY EVENING. TREND WAS A LITTLE SLOWER WITH EVERYTHING AS WELL...I JUST MADE MINOR ADJUSTMENTS TO THE TIMING. THREAT OF A WIDESPREAD HEAVY RAIN IS LOOKING LOW NOW. THE 12Z GFS STILL HAD MORE THAN A HALF INCH OF RAIN OVER THE NORTHERN FRONT RANGE FOOTHILLS...EVERYTHING ELSE IS LIGHTER AND THE CONSENSUS IS NOW MORE LIKE A QUARTER INCH IN AND NEAR THE MOUNTAINS...IN LINE WITH OUR CURRENT QPF FORECAST. WITH THE SLIGHTLY SLOWER TIMING I HELD ON TO SOME POPS SATURDAY MORNING. THERE SHOULD BE SHARP WARMING/DRYING ALOFT DURING THE MORNING THOUGH...THEN JUST MARGINAL CONDITIONS FOR DIURNAL STORMS IN THE AFTERNOON. STILL SOME SUNSHINE AND LOW LEVEL MOISTURE REMAINING THOUGH. RIDGE BUILDS SUNDAY AND MONDAY FOR WARMER TEMPERATURES...BUT STILL THE LOW LEVEL MOISTURE REMAINS SO LOW POPS ARE IN ORDER. LATEST GUIDANCE IS WARMER AND MID LEVEL TEMPERATURES SUPPORT 80S ON THE PLAINS...SO WENT AHEAD AND NUDGED THESE DAYS A BIT HIGHER. SOME QUESTIONS ABOUT THE UPSTREAM TROUGH. GFS EJECTS A WEAK SHORTWAVE THAT PASSES OVER COLORADO WEDNESDAY. ENOUGH FOR INCREASED LATE DAY CONVECTION STARTING TUESDAY EVENING...BUT STILL GENERALLY A DRY ENVIRONMENT. ECMWF IS SLOWER WITH THIS TROUGH AND HOLDS SOUTHWEST FLOW ALOFT OVER US. THIS COULD STILL BE ENOUGH FOR SOME LEE TROUGHING TO GENERATE A DRYLINE AND SOME UPTICK IN CONVECTION. FOR NOW A SLIGHT COOLING WITH LOW POPS IS IN ORDER...HOLDING OFF ON ANYTHING MORE FOR NOW. && .AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON) ISSUED AT 242 PM MDT WED MAY 27 2015 VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. CONVECTION WILL BECOME MORE WIDESPREAD OVER THE AREA BETWEEN 22 AND 24Z WITH A BKN DECK MOVING IN AND POSSIBLE BRIEF HEAVY RAIN ACCOMPANIED BY GUSTY WINDS. WINDS WILL BECOME SSE BEFORE IT MOVE TO DRAINAGE BY 06Z. CEILINGS WILL SCATTER OUT BY EARLY THURSDAY WITH CEILINGS RETURNING BY TOMORROW AFTERNOON AHEAD OF THE NEXT FRONT. && .HYDROLOGY... ISSUED AT 242 PM MDT WED MAY 27 2015 FLOOD WARNINGS CONTINUE FOR THE SOUTH PLATTE RIVER AT KERSEY AS WELL AS CACHE LA POUDRE AT GREELEY. RIVER READINGS ARE STILL AT OR ABOVE FLOOD STAGE. BRIEF HEAVY RAIN WITH STORMS TODAY AND TOMORROW ARE NOT EXPECTED TO ALTER THE CURRENT RIVER STAGE. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BOWEN LONG TERM...GIMMESTAD AVIATION...BOWEN HYDROLOGY...BOWEN
Hazardous weather outlook, May 27, 9:34 AM MDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 934 AM MDT WED MAY 27 2015 COZ030>051-281545- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 934 AM MDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL ONCE AGAIN DEVELOP THIS AFTERNOON OVER THE HIGHER FOOTHILLS THEN MOVE OVER THE PLAINS BY THE MID AFTERNOON AND CONTINUE INTO THE EVENING. WESTERLY FLOW ALOFT WILL KEEP THUNDERSTORMS MOVING ON THEIR EASTWARD OVER THE PLAINS. SMALL HAIL AND BRIEF HEAVY RAINS WILL BE THE PRIMARY THREATS FROM THE THUNDERSTORMS THAT MOVE OUT OF THE FOOTHILLS AND ONTO THE PLAINS. FURTHER TO THE EAST...THUNDERSTORMS MAY BE A BIT STRONGER. THERE IS A SLIGHT RISK THAT THUNDERSTORMS EAST OF A LIMON TO STERLING LINE MAY BE STRONG ENOUGH TO PRODUCE ONE-INCH DIAMETER HAIL AND WIND GUSTS TO 60 MPH. THESE THUNDERSTORMS MAY ALSO PRODUCE HEAVY RAIN WITH LOCALIZED FLOODING. SHOWERS ON THE NORTHEAST PLAINS WILL GRADUALLY DISSIPATE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY WITH THE POTENTIAL FOR STRONG STORMS OVER THE FAR EASTERN PLAINS. HAIL AND STRONG OUTFLOW WINDS WILL BE THE MAIN THREATS. A COLD FRONT WILL MOVE THROUGH EARLY FRIDAY MORNING PRODUCING UPSLOPE FLOW AND A CHANCE FOR MORE WIDESPREAD RAIN THROUGH THE DAY AND INTO FRIDAY EVENING. THERE MAY BE ENOUGH RAIN TO CAUSE RENEWED MINOR FLOODING FROM THE RUNOFF...THOUGH THE FLASH FLOOD THREAT APPEARS TO BE LOW. THE HIGHER MOUNTAINS ABOVE 10 THOUSAND FEET MAY SEE 2 TO 4 INCHES OF WET SNOW. SATURDAY THROUGH TUESDAY WILL BE WARMER. THERE WILL BE LESS THUNDERSTORM ACTIVITY...WITH MOST OF THE STORMS OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED THIS AFTERNOON FOR THUNDERSTORMS THAT DEVELOP ON THE FAR EASTERN PLAINS. BOWEN/GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:02 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 46 min |
| May 27, 2:11 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 34 min |
| May 27, 3:36 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 22 min |
| May 27, 5:43 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.